Why did the Juvederm Ultra Plus add volume to my nasolabial folds and not soften them like the doctor said it would?
Doctor Answers 10
Fillers are injected to compensate for volume loss that occurs due to aging and gravity etc,,, nasolabial folds are nature's dividing lines (or folds) between the cheek, nose and upper lip and lower lip. these are natural divisions. with time these can get deeper and that affect can be corrected with fillers. but fillers cannot completely eliminate the NLF without compromising the natural facial architecture. if you're unhappy you have every right to discuss your concerns with your doctor. Im sure they will be happy to fix the problem you're having
Poor outcome from Juvederm - not usual
This is not the norm after filler. It appears that the injector might not be as experienced in this as they let you on to believe. I certainly would think a refund is needed if the end result is removal of the filler because of a bad outcome.
Filler to nasolabial fold
If you put filler into an area, it will add Volume - that is what a filler is for. The additional volume can soften the appearance of a fold. That is how filler works.
You might also like...
Juvederm for nasolabial folds
The strategy for fillers in the nasolabial fold area is to add volume to lift the fold from beneath or create a "strut" to lift in the pyriform area (beside the nasal ala). When fillers are injected, you may be able to feel the filler as a lump or cord. This is intuitive information - it is how fillers work. The impulse when one is not satisfied is to reverse the filler with hyaluronidase. It may not be optimal timing for massage to spread the filler (a little late), but that is another option - also giving it some more time before you jump in with the hyaluronidase. Be sure to review your before and after photos with your injector. You have the "right" to ask anything you wish - it is up to your injector to decide how to respond to your "demand". Best wishes.
HA Reversal with Hyaluronidase
It's unfortunate the results came out as such, but it's difficult to say without any pictures to reference. Usually the injection site will be swollen for a few days post injection. The fillers retain water and thus provide volume to fill in the creases and wrinkles, but if improperly placed they can appear "lumpy". I'd suggest going back to the doctor who injected you to discuss the outcomes and any necessary follow up care, as Juvederm Ultra Plus can be reversed with hyaluronidase.
Why did the JVD Ultra Plus add volume to my NLF and not soften them like the doctor said it would?
Thank you for sharing your question and I am sorry to hear that your results were not what you anticipated. Dermal fillers work by adding volume to areas of the face that have developed a crease, or soft tissue deficit, as a result of age or facial muscle movement. Careful placement ensures a tapering and smoothing of the area, while poorly placed fillers can worsen the appearance. Without pictures it is difficult to offer definite advice but I would allow your results to mature for two weeks but addresss your concerns with your injector. If the results remain concerning, then have them dissolved with hyaluronidase.
Sounds a bit off. Filler can be used for volume enhancement but it can also help with depressions. It may be swelling and you should give it 2-3 weeks to settle a bit.
Nasolabial Folds Often Best Treated By Addressing The Cheeks, Rather Than The Lines Themselves
Among experienced, expert injectors, precisely to avoid the kinds of results you are complaining about here, there has been a trend away from directly injecting nasolabial folds, a practice that was commonplace many years ago when I first starting injecting lines and folds. We since have learned that more natural results can be obtained by addressing the origin of the smile lines, which arise from loss of fat and displacement of the fat remnant downward--a problem that is best accomplished by resupplying volume and lift to the cheeks with volumizing fillers, like Voluma XC, and NOT by injecting directly into the smile lines themselves. By contrast, filling the smile lines directly is more likely to lead to the kinds of problems you describe or to the creation of an unnatural, smile-line less appearance known as the "simian facies," i.e. the face of a monkey. Not uncommonly there is considerable swelling when this area is injected, so you might consider waiting for this to go down before considering hyaluronidase. As to the subject of a refund, this is something that you need to work out with the doctor based upon exactly what you were informed of before the procedure. However, going forward you would do well to seek consultation and treatment by a board certified aesthetic physician with expertise and experience in nonsurgical facial rejuvenation with fillers and volumizing agents, and be sure also to ask to see his/her before and after photos before agreeing to proceed. Best of luck to you.
I'm sorry that you are unhappy with your treatment. Juvederm is a product that volumizes. It is used in areas that have hollowness or in folds to increase the volume, resulting in a softening of the overall look. It sounds as though the product may have been placed incorrectly if the product is aligned beside the fold.
Nasolabial Fold Filler
Thank you for your question. I am sorry that you have had a disappointing experience. With the development of mid-cheek fillers such as Restylane Lyft and Voluma, there is very little need for direct volumizaion, or filling, of the nasolabial folds. Many patients have similar complaints and findings as you have. Today, in contrast to just a couple of years ago, most expert injectors do not inject the nasolabial folds. As for a refund, discuss your dissatisfaction with your injector. Most practices concentrate on patient satisfaction and will use the money you spent towards getting you the result you want. Best of luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.